JIPAM logo: Home Link
Home Editors Submissions Reviews Volumes RGMIA About Us

  Volume 7, Issue 1, Article 2
An Inequality for the Asymmetry of Distributions and a Berry-Esseen Theorem for Random Summation

    Authors: Hendrik Kläver, Norbert Schmitz,  
    Keywords: Random number of i.i.d. random variables, Central limit theorem for random sums, Asymmetry of distributions, Berry-Esseen theorem for random sums.  
    Date Received: 16/03/04  
    Date Accepted: 15/12/05  
    Subject Codes:

60E15, 60F05, 60G40.

    Editors: Sever S. Dragomir,  

We consider random numbers $ N_n$ of independent, identically distributed (i.i.d.) random variables $ X_i$ and their sums $ sum_{i=1}^{N_n} X_i$. Whereas Blum, Hanson and Rosenblatt [3] proved a central limit theorem for such sums and Landers and Rogge [8] derived the corresponding approximation order, a Berry-Esseen type result seems to be missing. Using an inequality for the asymmetry of distributions, which seems to be of its own interest, we prove, under the assumption $ N_n/ntotau$ (in an appropriate sense), a Berry-Esseen theorem for random summation.

  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page

      search [advanced search] copyright 2003 terms and conditions login